Izvestiya of Saratov University.

Mathematics. Mechanics. Informatics

ISSN 1816-9791 (Print)
ISSN 2541-9005 (Online)

For citation:

Yurko V. A. On Recovering Differential Pencils on a Bush-type Graph. Izvestiya of Saratov University. Mathematics. Mechanics. Informatics, 2017, vol. 17, iss. 1, pp. 51-61. DOI: 10.18500/1816-9791-2017-17-1-51-61, EDN: YNBYBL

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Published online: 
Full text:
(downloads: 158)

On Recovering Differential Pencils on a Bush-type Graph

Yurko Vjacheslav Anatol'evich, Saratov State University

We study the inverse problem of spectral analysis for differential pencils on a bush-type graph, which is an arbitrary compact graph with one cycle. We pay the main attention to the most important nonlinear inverse problem of recovering coefficients of differential equations provided that the structure of the graph is known a priori. We use the standard matching conditions in the interior vertices and Dirichlet and Neumann boundary conditions in the boundary vertices. For this class of pencils properties of spectral characteristics are established, a constructive procedure is obtained for the solution of the inverse problem of recovering coefficients of differential operators from spectra, and the uniqueness of the solution is proved. For solving this inverse problem we use the method of spectral mappings, which allows one to construct the potential on each fixed edge. For transition to the next edge we use a special representation of the characteristic functions.

  1. Yurko V. A. Method of Spectral Mappings in the Inverse Problem Theory. Inverse and Ill-posed Problems Series. Utrecht : VSP, 2002. 316 p.
  2. Marchenko V. A. Sturm – Liouville Operators and Applications. Basel ; Switzerland : Birkhauser Verlag, 1986. 393 p. 
  3. Levitan B. M. Inverse Sturm – Liouville problems. Utrecht : VNU Science Press, 1987. 246 p.
  4. Freiling G., Yurko V. A. Inverse Sturm – Liouville Problems and their Applications. N. Y. : Nova Science Publ., 2001. 305 p.
  5. Beals R., Deift P., Tomei C. Direct and Inverse Scattering on the Line // Math. Surveys and Monographs. Vol. 28. Providence, RI : Amer. Math. Soc., 1988. 209 p.
  6. Belishev M. I. Boundary spectral Inverse Problem on a class of graphs (trees) by the BC method // Inverse Problems. 2004. Vol. 20, № 3. P. 647–672.
  7. Yurko V. A. Inverse spectral problems for Sturm – Liouville operators on graphs // Inverse Problems. 2005. Vol. 21, № 3. P. 1075–1086.
  8. Brown B. M., Weikard R. A Borg – Levinson theorem for trees // Proc. Royal Soc. Ser. A : Math. Phys. Eng. Sci. 2005. Vol. 461, № 2062. P. 3231–3243. DOI: https://doi.org/10.1098/rspa.2005.1513.
  9. Yang C.-Fu, Yang X.-P. Uniqueness theorems from partial information of the potential on a graph // J. Inverse and Ill-Posed Problems. 2011. Vol. 19, № 4–5. P. 631–639. DOI: https://doi.org/10.1515/jiip.2011.059.
  10. Bondarenko N. P. Inverse problems for the differential operator on the graph with a cycle with different orders on different edges // Tamkang J. Math. 2015. Vol. 46, № 3. P. 229– 243. DOI: https://doi.org/10.5556/j.tkjm.46.2015.1694.
  11. Ignatyev M. Yu., Freiling G. Spectral analysis for the Sturm – Liouville operator on sun-type graphs // Inverse Problems. 2011. Vol. 27, № 9, 095003. 17 p.
  12. Ignatyev M. Yu. Inverse scattering problem for Sturm – Liouville operator on one-vertex noncompact graph with a cycle // Tamkang J. Math. 2011. Vol. 42, № 3. P. 365–384. DOI: https://doi.org/10.5556/j.tkjm.42.2011.913.
  13. Buterin S. A., Freiling G. Inverse spectral-scattering problem for the Sturm – Liouville operator on a noncompact star-type graph // Tamkang J. Math. 2013. Vol. 44, № 3. P. 327–349. DOI: https://doi.org/10.5556/j.tkjm.44.2013.1422.
  14. Yurko V. A. Inverse problems for non-selfadjoint quasi-periodic differential pencils // Anal. Math. Phys. 2012. Vol. 2, № 3. P. 215–230. DOI: https://doi.org/10.1007/s13324-012-0030-9.
  15. Marchenko V. A., Ostrovskii I. V. A characterization of the spectrum of the Hill operator. Math. USSR-Sb., 1975, vol. 26, iss. 4, pp. 493–554. DOI: https://doi.org/10.1070/SM1975v026n04ABEH002493.